Levaquin

Peripheral neuropathy — it sounds complicated, but it’s actually quite simple when you put it in lay terms: Nerve Damage.

This is damage that interrupts the connections that nerves are supposed to make in our bodies.

What Type of Nerve Damage is Peripheral Neuropathy?

Nerves are supposed to send information to and from the brain and spinal cord to the rest of the body. The job of nerves within the body is crucial and is largely responsible for the way we sense and feel our world, both in our own bodies and in our surroundings. And when our nerves become damaged, we start to feel things differently.

What Does Peripheral Neuropathy Feel Like?

Nerve damage can be felt as numbness, burning, tingling, weakness, or shooting pain, and the symptoms are most often felt in the arms and the legs. In addition, peripheral neuropathy may involve a change in the sensation to light, touch, temperature, pain, loss of coordination or even in the sense of body position.

There are over 100 symptoms of peripheral neuropathy in all, and each patient suffering from peripheral neuropathy may experience peripheral neuropathy differently. However, the most common symptoms to look out for are impaired muscle movement, pain and the loss of normal sensations in the arms and legs.

What Causes Peripheral Neuropathy?

There are multiple causes of peripheral neuropathy. In particular, peripheral neuropathy may often result in people suffering from diabetes. However there is one cause of peripheral neuropathy that may have nothing to do with associated risks with other illnesses. Instead, one must simply look to the medicine chest.

Levaquin, one of the most-often prescribed fluoroquinolone antibiotics, can cause permanent peripheral neuropathy in some patients; in fact, short-term peripheral neuropathy has been listed as a side effect of fluoroquinolone antibiotics like Levaquin since 2004.

For patients taking Levaquin, symptoms of peripheral neuropathy may appear anytime during or after the patient is taking the antibiotic, and in many cases the symptoms of peripheral neuropathy to appear almost immediately after the patient begins taking the antibiotics.

If a patient experiences symptoms of peripheral neuropathy while taking Levaquin, they are advised to immediately speak to their doctor. Once the patient stops taking Levaquin, their symptoms may go away. However, for some patients who experienced peripheral neuropathy after taking Levaquin, the symptoms of peripheral neuropathy may last for many months, or for many years, or may never go away completely.

FDA Requires Levaquin Manufacturers to Change Label Warnings

On August 15, 2013, the U.S. Food and Drug Administration (FDA) required that the drug labels and Medication Guides for Levaquin and other fluoroquinolone antibiotics be updated to better explain just how serious the risk of long-term peripheral neuropathy is for those taking the antibiotics.

Unfortunately, that update may have come too late for too many people.

If you or someone you know has suffered from peripheral neuropathy after taking Levaquin, please contact one of our lawyers as soon as you can at 866-520-2755 or via email here to see if you may be able to file a Levaquin lawsuit.